Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


the neuropathy, if that's what it is, won't go away
May 25, 2004

I've been HIV+ for over ten years now. I've recovered from lots of different side effects from meds over the years but I've been off the D4t for two years yet the pain, unsteadiness and general weakness in both my legs, that has been diagnosed as neuropathy, is still getting worse. During my last doctor's visit, we discussed the possibility that it could be something else that has me out on disability. I'm currently on acyclovir, norvir, reyataz, viread and epivir. What should I do? What should I test for? I'm very limited in health coverage so I can't just go for everything under the sun. My numbers are great, so I'm hesitant to change regimens. I'm at the point where I'm even wondering when should I consider using a cane. Very scary..

Response from Dr. Henry

Sometimes HIV drug neuropathy doesn't get better. I often involve an HIV interested neurologist and a pain specialist to both look for other possible causes and to maximize symptoms control. Epivir and perhaps some of the other HIV drugs can aggravate neuropathy (not as often as the D drugs but it still happens). Your symptoms sound very impressive so getting some additional help should be worth it. KH



Previous
Personal Choice...No Meds
Next
Joint pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement